MAUDE Adverse Event Report: COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE
Model Number SIG45AXT
Medical Device Problem Codes Misfire (2532); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant product: egiaustnd, egiaustnd endogia ultra univ std stap (lot#p5l1130); egiaustnd, egiaustnd endogia ultra univ std stap (lot#p5j1004); sig60axt, tri 2.0 sig60axt 60 xtra thk 15mm (lot#n4k1810y); sig60axt, tri 2.0 sig60axt 60 xtra thk 15mm (lot#n4a2541y); sig60axt, tri 2.0 sig60axt 60 xtra thk 15mm (lot#n6a1577y); sig45axt, tri 2.0 sig45axt 45 xtra thk 15mm (lot#n5l1136y); sig45axt, tri 2.0 sig45axt 45 xtra thk 15mm (lot#n5b1436y); egiaustnd, egiaustnd endogia ultra univ std stap (lot#p5l1130); egiaustnd, egiaustnd endogia ultra univ std stap (lot#p5l1130).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, intra-operatively of an open thoracotomy lung resection, during the transection of the lung, four handles broke.The handles all cracked during firing.Another device was used to complete the case.There was no patient injury.Medtronic's initial evaluation of the incident device found that the device partially fired.

Brand Name
TRI-STAPLE 2.0
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24985291
Report Number1219930-2026-02685
Device Sequence Number18768202
Product Code GDW
UDI-Device Identifier10884521543607
UDI-Public(01)10884521543607(17)300630(10)N5G1755Y(20)02
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIG45AXT
Device Catalogue NumberSIG45AXT
Device Lot NumberN5G1755Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2026
Supplement Date Received by Manufacturer06/15/2026
Initial Report FDA Received Date04/24/2026
Supplement Report FDA Received Date06/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE NOTE ON H11
Patient SexUnknown